MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SHUNTSYSTEM WITH PROGAV; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SHUNTSYSTEM WITH PROGAV; HYDROCEPHALUS MANAGEMENT
Model Number FX998T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still pending.When additional informations are provided, a follow up will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was a problem with a prosa shuntsystem.In (b)(6) 2020, after multiple attempts, the programmable valve was set to the opening pressure at 180 mm h2o and the antisiphon at 36 mm h2o.During the stay at the local neurosurgical ward in (b)(6) 2020, during the upright positioning, clinically insufficient functioning of the drainage system was found (too sunken shells over the bone defect - a symptom of over-drainage).Both devices were replaced and were working properly as noted during clinical evaluation and via ct results.Patient informations: age: (b)(6).Height: n/a.Weight: (b)(6).Gender: female.
 
Event or Problem Description
Investigation is completed the result will be submitted with this follow up report.
 
Additional Manufacturer Narrative
Visual inspection in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damages, deformations of the housing or other abnormalities.The following observations were made during the visual inspection: -deformation of the prosa housing and deposits on the product.Measurement of surface of the housing to verify whether the deformation had an effect on the plane-parallelism of the housing surface, this was measured using a dial gauge.The measurement of the plane parallelism confirmed the observations of the optical inspection.The measured value of 0,045 mm lies outside the given tolerance (0 ± 0.02mm).Too much pressure on the valve, for example through the adjustment tool or resulting from a fall or hit to the head of the patient, can compromise the integrity of the valve.Permeability test to check if the prosa® shunt system is blocked, we have performed a permeability test on the shunt system.This test is carried out with the product in the horizontal position with a hydrostatic pressure difference of approx.30 cmh2o in the direction of flow.The test showed that the prosa® shunt system is permeable.Computer control test in order to investigate the suspicion of over-drainage, the prosa® shunt system was tested on a miethke computer controlled testing apparatus.The valve was tested by simulating a cerebrospinal fluid flow at rates from 60 ml/h down to 5 ml/h with the valve in horizontal and vertical position (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting opening pressure was measured.The computer controlled test has shown the opening pressure of the progav® 2.0, at a reference flow rate of 20 ml/h in a horizontal position, to be 9,69 cmh2o.This is within the specified tolerance of 9 cmh2o ± 3 cmh2o.An applied pressure of 9 cmh2o, with the device in the horizontal position is expected to have a resultant opening pressure of 9 cmh2o ± 3 cmh2o.Additionally, the prosa® was tested according to standard procedure in the vertical position.At opening pressure of 36 cmh2o in the vertical position, a pressure of 36 cmh2o -8/ +7 cmh2o is expected.The results indicated that at a reference flow of 20 ml/hr in the vertical position, the prosa® had a pressure of 29,04 cmh2o.This is within the specified tolerance of 36 cmh2o -8/ +7 cmh2o.Adjustability test we have investigated whether the prosa and progav 2.0 can be successfully set to each specified pressure setting.Thus, indicating whether the valve(s) are fully adjustable within the full range of specified pressure settings ( in increments of 4 cmh2o (prosa) and in increments of 5 cmh2o (progav 2.0)).The progav® 2.0 and the prosa® were found to be adjustable to all pressure settings.Braking force and brake function test the braking force and brake function test investigates whether the braking function of the adjustable valves is present and how much force must be exerted on the housing to release the rotor to adjust the valves using the integrated magnet of a specific measurement apparatus of braking force.The braking force of the both valves were within the specified tolerance and the brake function operated as expected.Internal inspection of product in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the shunt system.After dismantling of the valves, minimal deposits were found in progav® 2.0.Results based on our investigation, we are not able to substantiate the claim of "over-drainage".However, we assume that the slight deposits found within the valve may have temporarily caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.

Brand Name
PROSA SHUNTSYSTEM WITH PROGAV
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11164692
Report Number3004721439-2020-00279
Device Sequence Number3717515
Product Code JXG
UDI-Device Identifier04041906138516
UDI-Public4041906138516
Combination Product (Y/N)Y
Initial Reporter CountryPL
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberFX998T
Device Catalogue NumberFX998T
Device Lot Number20031794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient Weight65